Format

Send to

Choose Destination
See comment in PubMed Commons below
Indian J Psychiatry. 2012 Oct;54(4):378-80. doi: 10.4103/0019-5545.104829.

Treatment of multiple distressing spontaneous orgasms with citalopram and their re-emergence following discontinuation of prolonged use of citalopram in an adult female survivor of child sexual abuse.

Author information

1
Consultant Psychiatrist and College Tutor, Parkwood, East Park Drive, Blackpool, FY3 8PW, Lancashire, United Kingdom.

Abstract

Serotonin reuptake inhibitors-induced orgasmic dysfunctions including spontaneous orgasms have been reported in women. Spontaneous orgasm is experiencing orgasm in the absence of sexual sensory stimulation. A woman with sexual abuse in her childhood who later developed distressing spontaneous orgasms is discussed. She stopped experiencing these orgasms with citalopram. However the orgasms soon re-emerged following the abrupt discontinuation of prolonged use of citalopram but disappeared again once the citalopram was re-introduced. To the best of the author's knowledge the therapeutic effect of citalopram to cause cessation of distressing spontaneous orgasms of this kind in a child sexual abuse (CSA) survivor has not been reported. The mechanism of action of SSRIs-induced sexual side effects including orgasmic dysfunctions is complex and poorly understood. It is suggested that the therapeutic cessation of spontaneous orgasms in this case could be due to anorgasmic sexual side effect of Citalopram.

KEYWORDS:

Child sexual abuse survivor; citalopram; discontinuation; re-emergence; serotonin reuptake inhibitors; spontaneous orgasm (combined)

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Support Center